Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 47, NWS Cheyenne, WY

October 4, 2020

NWS Cheyenne, WY issued this red flag warning at Oct 4, 2020, 3:28 AM MDT. It took effect at Oct 5, 2020, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2020, 3:28 AM MDT (09:28 UTC)
In effect from
Oct 5, 2020, 9:00 AM MDT
Expired
Oct 5, 2020, 7:00 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

126 
WWUS85 KCYS 040928
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
328 AM MDT Sun Oct 4 2020

...CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON FOR MOST OF 
SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ303>310-042130-
/O.UPG.KCYS.FW.A.0033.201005T1700Z-201006T0100Z/
/O.NEW.KCYS.FW.W.0047.201005T1500Z-201006T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
328 AM MDT Sun Oct 4 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY FOR LOW
RELATIVE HUMIDITIES AND STRONG GUSTY WINDS...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 7 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* WIND...West to northwest 15 to 30 MPH with gusts to 40 MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
971 
WWUS85 KCYS 041939
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
139 PM MDT Sun Oct 4 2020

...CRITICAL FIRE WEATHER CONDITIONS LIKELY MONDAY FOR SOUTHEAST 
WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ303>310-051200-
/O.CON.KCYS.FW.W.0047.201005T1500Z-201006T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
139 PM MDT Sun Oct 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT
MONDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 303, 304, 305, 306, 307, 308, 309, 310, AND 313...

* WIND...West to northwest 20 to 30 MPH with gusts to 40 MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
071 
WWUS85 KCYS 050815
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
215 AM MDT Mon Oct 5 2020

...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR SOUTHEAST WYOMING 
AND THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ303>310-052300-
/O.CON.KCYS.FW.W.0047.201005T1500Z-201006T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
215 AM MDT Mon Oct 5 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY...

* WHERE...Fire weather zones 303, 304, 305, 306, 307, 308, 309,
  and 310 in southeast Wyoming. Fire weather zone 313 in Nebraska. 

* WIND...West to northwest 15 to 30 MPH with gusts around 40 MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
996 
WWUS85 KCYS 052019
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
219 PM MDT Mon Oct 5 2020

...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR SOUTHEAST WYOMING
AND THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ303>310-060100-
/O.NEW.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/
/O.CON.KCYS.FW.W.0047.000000T0000Z-201006T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
219 PM MDT Mon Oct 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303
THROUGH 310 ALONG WITH 313...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 303 THROUGH 310 ALONG WITH 313...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Tuesday morning through
Tuesday evening. 

* WHERE...Fire weather zones 303 through 310, 304, 305, 306, 307,
  308, 309, and 310 in southeast Wyoming. Fire weather zone 313 
  in Nebraska. 

* WIND...West to northwest 15 to 30 MPH with gusts around 40 
  MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ302-060100-
/O.NEW.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/
North Laramie Range/Medicine Bow NF-
219 PM MDT Mon Oct 5 2020

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 302...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Tuesday morning through
Tuesday evening. 

* AFFECTED AREA...Fire weather zone 302.

* WIND...West to northwest 15 to 20 MPH with gusts around 25 MPH.

* HUMIDITY...13 to 16 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WM
006 
WWUS85 KCYS 060052
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
652 PM MDT Mon Oct 5 2020

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUESDAY FOR SOUTHEAST
WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ303>310-061200-
/O.EXP.KCYS.FW.W.0047.000000T0000Z-201006T0100Z/
/O.CON.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/
Scotts Bluff National Monument/Wildcat Hills-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
652 PM MDT Mon Oct 5 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 
305, 306, 307, 308, 309, 310, AND 313...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY 
FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, 309, 310, AND
313... 

The National Weather Service in Cheyenne has issued a Fire Weather
Watch, which is in effect from late Tuesday morning through early
Tuesday evening.

* WHERE...Fire weather zones 303 through 310 in southeast 
  Wyoming. Fire weather zone 313 in the southern Nebraska 
  Panhandle. 

* WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ302-061200-
/O.CON.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/
North Laramie Range/Medicine Bow NF-
652 PM MDT Mon Oct 5 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 302...

* AFFECTED AREA...Fire weather zone 302.

* WIND...West to northwest 15 to 25 MPH.

* HUMIDITY...12 to 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 4, 3:02 AM MDT, 26 minutes earlier.

Area forecast discussion, Oct 4, 3:02 AM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
302 AM MDT Sun Oct 4 2020

.SHORT TERM...(Today through Tuesday)
Issued at 255 AM MDT Sun Oct 4 2020

All models show a continuation of dry conditions and mostly clear
skies across the region through Tuesday. Another warming trend
will begin today after a relatively cool Saturday, with highs back
into the 70s to low 80s across most locations; warmest
temperatures below elevations of 4500 feet. Models show smoke and
haze from the regional wild fires becoming more widespread today
as west to southwest winds gradually increase this afternoon.
Added smoke/haze into the far western Nebraska panhandle into late
this evening with visibilities down to 4-5 miles at times.

Other than fire weather concerns, the only other concern is
primarily for the wind prone areas of southeast Wyoming. Models
are trending a little higher on the surface-700mb gradients over
the area, which may result in winds gusting around 45-50 mph
across the favorable wind prone locations including Arlington,
Bordeaux, and potentially the I-80 Summit and nearby foothills.
Low level subsidence and winds just off the surface have increase
a bit compared to 24 hours ago, but still do not expected high
wind criteria to be met. Held off on any wind headlines at this
time, but will monitor trends late tonight and early Monday
morning. The cold front that is responsible for the increasing
pressure gradient and wind is expected to push across the area
during the day on Monday. Morning high temperatures in the 70s
will likely be met by 10 or 11 am further to the north across east
central Wyoming and the northern Nebraska panhandle before
temperatures drop into the 60s. It will become windy across most
of the area Monday afternoon with west to northwest winds gusting
between 35 to 45 mph. The cooler air will not linger across the
area for long, with another rebound in temperatures expected
Tuesday afternoon with highs in the mid 70s to mid 80s expected as
the strong upper level ridge axis not only increases in
intensity, but translates east over the Front Range through the
day.

.LONG TERM...(Tuesday night through Saturday)
Issued at 300 AM MDT Sun Oct 4 2020

A gradual pattern change expected to occur over the western CONUS
this period as the persistent upper ridge gradually slips east
Weds through Friday and upper troughing replaces the western
ridge. Warm and dry weather will continue over the CWA through
Friday then a cool down looks to begin over the upcoming weekend,
with the latest EC bringing a significant cold front across the
area Saturday night. May also see some showers reach western areas
of the CWA late Saturday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 300 AM MDT Sun Oct 4 2020

VFR prevailing at all sites through the period. Some lowered
visibilities to perhaps MVFR possible today and tonight at KLAR
and KCYS, mainly this afternoon and evening. Otherwise some gusty
westerly winds mainly affecting KRWL to KLAR this afternoon with
gusts over 25 kts.

&&

.FIRE WEATHER...
Issued at 230 AM MDT Sun Oct 4 2020

Fire weather concerns will be high over the next several days as
another warming trend begins over western Nebraska and southeast
Wyoming today. Can not rule out a few areas across Carbon and
Albany counties reaching Red Flag criteria this afternoon with
marginal minimum humidities around 15%. However, winds have been
trending higher which may result in a more widespread event for
zones 303 and possibly zone 308. Will brief the next shift
accordingly. For Monday, upgraded the Fire Weather Watch to a Red
Flag Warning for the same zones as a potent, but dry, cold front
moves across the area. This pattern is typically very favorable
for widespread Red Flag conditions, so updated the timing to start
the warning at 900 AM due to poor overnight recoveries and winds
possibly gusting as high as 45-50 mph early in the morning. Fire
weather conditions will remain at least elevated through the week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Red Flag Warning from 9 AM to 7 PM MDT Monday for WYZ303>310.

NE...Red Flag Warning from 9 AM to 7 PM MDT Monday for NEZ313.

&&

SHORT TERM...TJT
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...TJT
Hazardous weather outlook, Oct 3, 11:58 AM MDT, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1158 AM MDT Sat Oct 3 2020

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107-108-111-112-
119-041800-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-East Platte County-Goshen County-
Southwest Carbon County-Sierra Madre Range-East Laramie County-
1158 AM MDT Sat Oct 3 2020

This hazardous weather outlook is for the western Nebraska
Panhandle...and portions of east central Wyoming...south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

WYZ103-105-106-109-110-113>118-041800-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
1158 AM MDT Sat Oct 3 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Air quality will remain poor across southern Albany and southeast
Carbon counties due to smoke from the Mullen Fire.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Air quality will remain poor Sunday across much of Carbon County,
Albany County, Southern Converse County, Southwest Platte County,
and Western and Central Laramie County due to smoke from the
Mullen and Cameron Peak Fires.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 9:06 PM MDTFire Weather WatchCYS6 hr

Nearby

Red Flag Warnings in Wyoming, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.